Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 52, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Nov 20, 2012, 8:15 AM HST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2012, 8:15 AM HST (18:15 UTC)
- Expired
- Nov 21, 2012, 3:30 AM HST
- In force
- 19 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
965 WHHW70 PHFO 201815 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 815 AM HST TUE NOV 20 2012 PHZ119>121-124-210715- /O.NEW.PHFO.SC.Y.0052.121120T1815Z-121121T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND SOUTHEAST WATERS- 815 AM HST TUE NOV 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS AND SEAS...THROUGH WEDNESDAY MORNING...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MORRISON
4 follow-up statements
153 WHHW70 PHFO 201906 AAA MWWHFO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 906 AM HST TUE NOV 20 2012 PHZ123-210815- /O.EXA.PHFO.SC.Y.0052.000000T0000Z-121121T1600Z/ BIG ISLAND LEEWARD WATERS- 906 AM HST TUE NOV 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS AND SEAS...THROUGH TONIGHT...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119>121-124-210815- /O.CON.PHFO.SC.Y.0052.000000T0000Z-121121T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND SOUTHEAST WATERS- 906 AM HST TUE NOV 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS AND SEAS...THROUGH TONIGHT...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
316 WHHW70 PHFO 210137 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST TUE NOV 20 2012 PHZ119>121-123-124-211445- /O.CON.PHFO.SC.Y.0052.000000T0000Z-121121T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 337 PM HST TUE NOV 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS AND SEAS...THROUGH TONIGHT...EAST WINDS 20 TO 25 KNOTS... WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
707 WHHW70 PHFO 210725 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 925 PM HST TUE NOV 20 2012 PHZ119>121-123-124-211600- /O.CON.PHFO.SC.Y.0052.000000T0000Z-121121T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 925 PM HST TUE NOV 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS AND SEAS...THROUGH WEDNESDAY MORNING...NORTHEAST WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
697 WHHW70 PHFO 211330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST WED NOV 21 2012 PHZ119>121-123-124-211430- /O.CAN.PHFO.SC.Y.0052.000000T0000Z-121121T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 330 AM HST WED NOV 21 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Nov 20, 4:00 AM HST, 4 hours 15 minutes earlier.
Area forecast discussion, Nov 20, 4:00 AM HST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST TUE NOV 20 2012 .SYNOPSIS... HIGH PRESSURE NORTH OF HAWAII WILL DRIVE MODERATE TRADE WINDS AND PASSING SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS THROUGH WEDNESDAY. TRADES WILL WEAKEN WHILE SHOWERS WILL INCREASE BEGINNING WEDNESDAY NIGHT DUE TO AN APPROACHING TROUGH FROM THE WEST...PARTICULARLY FOR BIG ISLAND. LIGHT AND VARIABLE WINDS ARE LIKELY FROM THURSDAY NIGHT INTO THE WEEKEND. && .DISCUSSION... INFRARED SATELLITE SHOWS A LARGE SWATH OF THICK MID / HIGH CLOUDS THAT MOVED OVER THE HAWAIIAN ISLANDS DURING THE OVERNIGHT. THESE CLOUDS ARE ASSOCIATED WITH A POOL OF MOISTURE THAT HAD GATHERED SOUTHWEST OF HAWAII FROM DISSIPATED THUNDERSTORMS. THIS MOISTURE IS PUSHING NORTHEAST OVER THE ISLANDS AIDED BY A JET STREAM OVER THE STATE. MEANWHILE...AN UPPER LEVEL TROUGH FAR WEST-NORTHWEST OF THE STATE IS APPROACHING AND STRENGTHENING. THE TROUGH IS INDUCING LARGE-SCALE DYNAMIC FORCING ON THIS MOISTURE POOL AND BEGINNING TO BUILD DOWN TO THE MIDLEVELS OF THE ATMOSPHERE. THIS HAS ALLOWED THE CLOUDS TO THICKEN UP A BIT UPSTREAM. THESE CLOUDS WILL MAKE THEIR WAY OVER THE ISLAND CHAIN...PARTICULARLY THE SOUTHERN HALF...FROM NOW THROUGH THANKSGIVING. THE MID / UPPER TROUGH WILL BE DIRECTLY SOUTHWEST OF THE ISLAND CHAIN ON WEDNESDAY NIGHT AND THANKSGIVING DAY...AND WILL BRING A BIT OF SHOWERS WITH IT OVER THE BIG ISLAND AND MAUI COUNTY BOTH PERIODS. KAUAI AND OAHU WILL BE ON THE FRINGES OF THE MOISTURE PLUME...BUT COULD STILL SEE A MODEST INCREASE IN SHOWERS DURING THIS TIME. THE SHOWERS SHOULD BEGIN TO DECREASE THURSDAY NIGHT AS THE MOISTURE MOVES AWAY TO THE EAST. AT THE SURFACE...HIGH PRESSURE NORTH OF HAWAII IS CURRENTLY DRIVING MODERATE TRADE WINDS. WIDELY SCATTERED SHOWERS ARE OBSERVED ON RADAR THIS MORNING PRIMARILY IMPACTING WINDWARD SIDES OF THE ISLANDS. RAINFALL AMOUNTS HAVE GENERALLY BEEN LIGHT SINCE MIDNIGHT AND EXPECT THAT THE SHOWERS WILL BEGIN TO TAPER OFF BY THE MID-MORNING WITH THE DIURNAL TREND. CLOUDY SKIES WILL HOWEVER BE PREVALENT. A COLD FRONT IS LOCATED ABOUT 1050 MILES WEST-NORTHWEST OF KAUAI...MOVING SLOWLY TO THE EAST. THIS SYSTEM WILL PUSH THE SURFACE HIGH DRIVING OUR TRADE WINDS AWAY TO THE EAST ALLOWING THE GRADIENT TO LOOSEN. THE TRADE WINDS WILL WEAKEN AS A RESULT AND VEER SOUTHEASTERLY WEDNESDAY NIGHT. MODELS DEPICT A SURFACE LOW FORMING ALONG THE FRONT BY THURSDAY...THEN SLIDING PAST HAWAII TO THE NORTH. WINDS WILL WEAKEN FURTHER THURSDAY NIGHT INTO THE WEEKEND. LAND AND SEA BREEZES WITH AFTERNOON CLOUDS AND SHOWERS OVER THE ISLANDS ARE EXPECTED DURING THIS TIME...WITH CLEARING DURING THE OVERNIGHT HOURS. && .AVIATION... EXPECT VFR CONDITIONS FOR MOST ISLAND TERMINALS THROUGH THIS AFTERNOON. HOWEVER...LOW CLD AND ISOL SHRA CARRIED BY THE LOW-LEVEL TRADE WIND FLOW MAY PRODUCE BRIEF PERIODS OF MVFR ACROSS SOME WINDWARD FACING SLOPES AND OVER THE HIGHER TERRAIN. ALSO...CIRRUS CLOUDS MAY PRODUCE TEMPO LIGHT ICING CONDITIONS ACROSS THE STATE IN THE LAYER BETWEEN 20KFT AND 26KT TODAY. OTHERWISE...NO AIRMETS ARE IN EFFECT AS OF EARLY THIS MORNING. && .MARINE... MODERATE TRADE WINDS WILL PREVAIL TODAY...THEN WEAKENING ON WEDNESDAY AND THURSDAY. A SMALL CRAFT ADVISORY IS NOT EXPECTED THROUGH THE FORECAST PERIOD. A SMALL BOOST IN THE NORTH SWELL IS EXPECTED LATE WEDNESDAY AND THURSDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/MARINE...FOSTER AVIATION...HOUSTON
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.